anesthesia side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

colabear2890
Regular Member


Date Joined Nov 2008
Total Posts : 103
   Posted 10/25/2009 6:51 PM (GMT -7)   
I just had my appendix out last week.

since the surgery, my stomach has been killing (which i realize is probably from being opened up), but ive also been really nauseous. My doctor told me that this could be a side effect from the anesthesia. Has anyone else had any surgery and been really nauseous afterwards? I was wondering if I was getting worse side effects from the anesthesia cause of the fibro.

thanks

-Aliza
"never regret something that made you smile"

fibro, GERD, IBS, and gastroparesis

Meds:

prevacid, zofran, reglan, loestrin, and tramadol


Dagger
Veteran Member


Date Joined Apr 2008
Total Posts : 1522
   Posted 10/25/2009 8:28 PM (GMT -7)   
I've had four surgeries and don't think the side affects from the anesthesia were any worse because I have fibro.

You may have been given antibiotics during surgery. Between the meds and the surgery, it may have disrupted the normal bacteria in your gut. It probably wouldn't hurt to try Activia or probiotics.

Are you taking anything for pain? That could also be causing the nausea, especially if you are constipated.

I see in your list that you are taking Prevacid. If you stopped for the surgery and aren't taking it right now, that may cause nausea. I took a different proton pump inhibitor for a while and when I stopped, I had nausea for about a week.

If it doesn't stop soon, I'd bug the doctor or get another opinion.

solar powered
Veteran Member


Date Joined Nov 2007
Total Posts : 538
   Posted 10/26/2009 8:20 AM (GMT -7)   
Hi Aliza. I hope you are feeling better this morning. It is very common for people to have post-op nausea and vomiting from the anesthetic meds, but from what I experienced and have heard from others that usually stops within a day or two. If you are more than a few days post-op, I would wonder if the nausea is from something else. Like Dagger said pain meds can cause nausea and of course if the pain isn't under control, which you more than hinted at, that alone causes nausea in many people. I think maybe you need to check back with your doctor. Be well, Lisa
If I can laugh at it, I can live with it.


Nana Monster
Veteran Member


Date Joined Jul 2009
Total Posts : 952
   Posted 10/26/2009 3:02 PM (GMT -7)   
Colabear,
   I sometimes get the nausea from the anestesia. It usually last for a few days if I'm all the way under.
I've had a lot of surgeries for lypoma tumors, female fixes, knee surgery, tonsils (at 49!), etc. It seems
the older I get the more I react to it. Maybe because I've had so many. One thing I get every time is
a sinus infection....even with novacain.
       Nana Monster

colabear2890
Regular Member


Date Joined Nov 2008
Total Posts : 103
   Posted 10/26/2009 5:33 PM (GMT -7)   
thanks. i stopped the pain meds, but the nausea didn't go away.

im still taking the prevacid. i never stopped it.

maybe it will be better in a few days.

-Aliza
"never regret something that made you smile"

fibro, GERD, IBS, and gastroparesis

Meds:

prevacid, zofran, reglan, loestrin, and tramadol

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 7:13 AM (GMT -7)
There are a total of 2,733,449 posts in 301,122 threads.
View Active Threads


Who's Online
This forum has 151259 registered members. Please welcome our newest member, dolly23.
312 Guest(s), 7 Registered Member(s) are currently online.  Details
pmm73, ks1905, psbg, Traveler, bdavis, trumpet123, fiddlecanoe


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer